(With additional inputs from Dr.Deepu Sebin)
Thank you for your query at doctorspring.com. Miscarriage along with dvt at young age indicates that you need to be worked up for antiphospholipid antibody syndrome or APLA.
Kindly provide me some additional details here :
1.What are your exact cholesterol, ldl, hdl values?
2.Are you hypertensive diabetic smoker or alcohol consumer or do you have family history of young heart diseases.
3.Did you suffer anytime from cardiovascular or cerebrovascular event like a stroke?
4.Do you have an ECG? Have you ever undergone a 2D echo examination?
5. Was a urine routine / Urine protein level done ?
Dr Vivek Mahajan
Patient replied :
My cholesterol level was 7.6 unfortunately I haven't got the ldl, or hdl readings.
I am a smoker, drink alcohol very rarely, my cousin had a heart attack in his late 30's and had a bypass operation then, he did have precipitating factors, overweight, and as smoker, my grandad had angina.
I haven't had a cva.
I haven't got an ECG but had plenty in the past all showing tachycardia and there was a mention of a q wave on one but gp said it was of no relevance. I have had 24 hour ecgs and an echo but all were fine apart from tachycardia. I have had to have adenosine(?spelling) in the past 2 shots of that at one admission, have been on sotalol on and off since.
I haven't had a routine urine sample dip tested.
Thank you for your help, I really do appreciate it. I had a funny turn at work yesterday and ask getting rather concerned. I work in a gp surgery. I waked up stairs to speak to a gp on the way back downstairs, I had a funny pressure feeling in my head, lost my hearing on one side then out of my right eye I lost my peripheral vision for about 15 mins, it did come back but I had a headache most of the night, I was told to attend A&E but because my vision came back to normal I didn't, gps at work have made me worry today as they said it could have been a stroke, but I've had no weakness in my body/face, no drooping or dribbling etc.
I'm getting concerned that something is being missed, could antiphospholipid antibody syndrome cause these problems?
Again thank you for your expert opinion.
Your cholesterol levels are around 293 mg% which is high. Plus you have a young coronary artery disease history. So I would suggest you go for a complete lipid profile with ldl hdl tg vldl.
Its good to know that your ecgs and echo were normal in the past. But that tachycardia that you mentioned if it is on rest is inappropriate? Do you have anxiety?
Also I would like to know more about the episode of tachycardia in which adenosine qas required and you were started on sotalol. If you could upload ecgs or 24 hr ecg tracing of that event it would be helpful.
Also if you have the doctors notes in that tachycardia event it would help.
Does this tachycardia occur in exercise always? If it occurs at rest also then do you suffer from anxiety which leads to tachycardia?
Please upload the adenosine tracing and some other ecg tracings with tachycardia. Also if the tachycardia occurs only during an exercise like climbing stairs then a TMT may be a good idea.
Lastly the APLA that I told is still my doubt. It is not proven. And just thought of informing you because of your history of dvts and miscarriages. Of course strokes can occur in apla but what you describe is more like a migraine type headache than a stroke. Best person to answer this neurological query would be a neurologist but migraine is the likely possibility.
Dr Vivek Mahajan
Patient replied :
I haven't got any ECG copies at all, they are all with go/cardiologist, my heart rate at the time of the adenosine was 160, first shot it went down but then shot straight back up again and had to give me another.
I do suffer with depression but I am currently quite settled on my medications, no anxiety, mood is stable.
The tachycardia is at rest and when exercising to the extent that when I see gp they do ther carotid rub to try and bring it down. My pulse at rest is always over 100, its only the last couple of years that I am getting short of breath with it, if I exercise I can get flickers of chest pain with it, and pains in my legs on walking.bits normally after exercise that I can't get it to come back to a bearable level.my cardiologist told me to take sotalol as and when needed as there was no abnormality.I'm just concerned that I'm having these problems at 25 and nothing seems to be getting done, I don't think its normal to have these problems at my age.
I will mention the apla with regards to my DVT and miscarriage because I never had a clotting screen done afterwards.
I'm sorry I can't provide you with any ecgs etc
Thanks for all your help
Thats ok. Your tachycardia didn't settle with adenosine. Probably it was sinus tachycardia. It is at rest as well as on exercise so probably its inappropriate sinus tachycardia. At 25 years and female gender I wouldn't think you have an obstructive coronary artery disease and so I wouldn't advise you tmt.
I dont think there is a serious cause of worry. You can continue on sotalol or even better ivabradine. Please get a thyroid screening done and rule out conditions like low hemoglobin, vitamin b1 deficiency which may also cause persistent sinus tachycardia. Also rule out hypercoagulable states like APLA with regards to dvt.
Hopefully your heart rate will be controlled with ivabradine
All the best